Alert archive / Kansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 199, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 13, 2006, 7:13 PM CDT for Trego County, Kansas. It was in force for 62 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2006, 7:13 PM CDT (00:13 UTC)
- Expired
- Jul 13, 2006, 8:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
County Trego County, KS
The radar
The Dodge City radar (KDDC), 133 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 7:25 PM CDT | TSTM WND DMG | 5 E Collyer, KS | SEMI BLOWN OFF INTERSTATE 70 NEAR EXIT 120...LAYING IN THE MEDIAN. |
| Jul 13, 7:30 PM CDT | HAIL 0.75 | 13 E Trego Center, KS | |
| Jul 13, 7:30 PM CDT | HAIL 1 | 4 W Wakeeney, KS | WINDS ESTIMATED AT 55 MPH |
| Jul 13, 7:34 PM CDT | TSTM WND GST 70 | 1 Se Wakeeney, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 4:07 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1315 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 2867 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDDC 140015 SVRDDC KSC195-140115- /O.NEW.KDDC.SV.W.0199.060714T0013Z-060714T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 713 PM CDT THU JUL 13 2006 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TREGO COUNTY IN WEST CENTRAL KANSAS. * UNTIL 815 PM CDT * AT 712 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 6 MILES SOUTH OF COLLYER. ANOTHER SEVERE THUNDERSTORM WAS 5 MILES NORTHEAST OF WAKEENEY. MOVEMENT WAS SOUTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL RESIDENCES OF TREGO COUNTY... COLLYER... WAKEENEY... TREGO CENTER... OGALLAH... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS THIS WARNING REPLACES AND EXTENDS THE PREVIOUS WARNING ISSUED FOR NORTHEASTERN TREGO COUNTY. LAT...LON 3911 10013 3872 10013 3871 9962 3911 9961 $$ BURKE
2 follow-up statements
000 WWUS53 KDDC 140035 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 735 PM CDT THU JUL 13 2006 KSC195-140115- /O.CON.KDDC.SV.W.0199.000000T0000Z-060714T0115Z/ TREGO KS- 735 PM CDT THU JUL 13 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR TREGO COUNTY... AT 729 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS CLUSTER OF STORMS STRETCHED FROM NEAR OGALLAH TO WAKEENEY TO 15 MILES WEST OF TREGO CENTER. MOVEMENT WAS SOUTHEAST AT 15 MILES AN HOUR. * LOCATIONS IMPACTED INCLUDE... RURAL RESIDENCES OF TREGO COUNTY... WAKEENEY... TREGO CENTER... RIGA... THESE ARE DANGEROUS STORMS. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. NICKEL SIZE HAIL WAS REPORTED BY THE PUBLIC AT 705 PM CDT...16 MILES EAST-NORTHEAST OF WAKEENEY. IF YOU ARE IN THE PATH OF THESE STORMS...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING FOR SOUTHWESTERN KANSAS. LAT...LON 3911 10013 3872 10013 3871 9962 3911 9961 $$ BURKE
000 WWUS53 KDDC 140111 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 811 PM CDT THU JUL 13 2006 KSC195-140121- /O.EXP.KDDC.SV.W.0199.000000T0000Z-060714T0115Z/ TREGO KS- 812 PM CDT THU JUL 13 2006 ...THE SEVERE THUNDERSTORM WARNING FOR TREGO COUNTY EXPIRES AT 815 PM CDT... * LOCATIONS IMPACTED INCLUDE... RURAL RESIDENCES OF TREGO COUNTY... CEDAR BLUFF... THE WARNED STORM HAS WEAKENED AND NO LONGER POSES A THREAT TO LIFE OR PROPERTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING FOR SOUTHWESTERN KANSAS. LAT...LON 3911 10013 3872 10013 3871 9962 3911 9961 $$ BURKE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:44 PM CDT, 4 hours 29 minutes earlier.
Area forecast discussion, Jul 13, 2:44 PM CDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 244 PM CDT THU JUL 13 2006 .DISCUSSION... DAYS 1-2... FORECAST CHALLENGES TONIGHT WILL BE THUNDERSTORM CHANCES AND SEVERITY, THEN LOWS ON FRIDAY NIGHT. STRONG NORTHERN BRANCH SHORTWAVE TROUGH WILL MOVE ACROSS THE HIGH PLAINS WITH THE BEST FORCING AND MID LEVEL COLD POOL TO THE NORTH IN NEBRASKA AND THE DAKOTAS. THIS WILL FORCE A COLD FRONT SOUTHWARD INTO WESTERN KANSAS TONIGHT. THE NORTH CWA TOWARD HAYS WILL HAVE THE HIGHEST INSTABILITY WITH CAPES AROUND 3500 J/KG. LOWER DEWPOINTS ARE SOUTH SO SHOULD HAVE THE BEST CHANCE IN THE NORTH FOR THUNDERSTORMS. WILL GRADIENT POPS 60 NORTH TO 20 AND 30 IN THE SOUTH AND MENTION SEVERE WORDING IN THE ZONES. AFTER STORMS CLEAR FROM WEST TO EAST BY 12Z SOME STRATUS MAY FORM JUST NORTH OF THE COLD FRONT EARLY. THEN SKIES SHOULD CLEAR BY AFTERNOON. COOLER EASTERLY LOW LEVEL FLOW WILL EXIST UNDER WARM AIR ALOFT EFFECTIVELY CAPPING US FOR ANY THREAT OF THUNDER INTO SATURDAY. FOR FRIDAY NIGHT WITH CLEAR SKIES AND LIGHT WINDS WE COULD RADIATE NICELY, BUT MAIN QUESTION IS HOW LOW THE DEWPOINTS ARE. THE WRF SHOWS AROUND 60 WHILE THE NGM IN THE 40S. HAVE LOWERED MIN TEMPS A FEW DEGREES IN ANTICIPATION OF SLIGHT LOWER DEWPOINTS THAN THE WRF. DAYS 3-7... MEDIUM RANGE MODELS ARE IN PRETTY GOOD AGREEMENT ON KEEPING A LARGE UPPER RIDGE OVER THE CENTRAL CONUS THROUGH MOST OF THE PERIOD. CONDITIONS LOOK FAIRLY GOOD FOR ABOVE NORMAL TEMPS AND DRY WEATHER, ALTHOUGH THE HOTTEST TEMPS SHOULD STAY TO OUR NORTH. THE SFC LEE TROUGH WILL BE HANGING AROUND THE AREA, AND IT IS NOT COMPLETELY OUT OF THE QUESTION THAT SOMETHING ISOLATED COULD FIRE. HOWEVER, THINK THE CHANCE IS SLIM ENOUGH AND UPPER WINDS WILL KEEP ANYTHING FROM TRAVELING TOO FAR. WILL KEEP FORECAST DRY FOR NOW. TOWARDS THE END OF THE PERIOD THE GFS SHIFTS THE AXIS OF THE UPPER RIDGE EASTWARD AND BRINGS GOOD FLOW BACK INTO THE NORTHERN CONUS. THE ECMWF AND NCEP AND CDC ENSEMBLE MEANS ON THE OTHER HAND, KEEP THE RIDGE WELL BUILT UP INTO THE PLAINS. GIVEN THE UNCERTAINTY WILL KEEP AN EYE ON THINGS FOR NOW AND LEAVE THE END OF THE FORECAST AND THE 8-10 OUTLOOK HOT AND DRY. && .PRELIMINARY POINT TEMPS/POPS... DDC 72 98 68 99 / 20 0 0 0 GCK 70 98 67 100 / 20 0 0 0 EHA 68 98 67 100 / 20 0 0 0 LBL 70 98 68 100 / 20 0 0 0 HYS 70 97 67 100 / 50 0 0 0 P28 75 100 69 101 / 40 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN06/26
Hazardous weather outlook, Jul 13, 3:04 PM CDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DODGE CITY KS 304 PM CDT THU JUL 13 2006 KSZ030-031-043>046-061>066-074>081-084>090-141000- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT- RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 304 PM CDT (204 PM MDT) THU JUL 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER MUCH OF THE AREA LATE THIS AFTERNOON AND TONIGHT AS A COLD FRONT MOVES ACROSS THE AREA. THE MOST FAVORABLE AREA FOR LARGE HAIL UP TO GOLFBALL SIZE AND WINDS TO 60 TO 80 MPH WILL BE FROM SAINT JOHN TO NESS CITY AND NORTH. THE REST OF THE AREA MAY SEE PENNY HAIL AND WINDS TO 60 MPH AND LESS COVERAGE OF STORMS. THE THUNDERSTORMS WILL END FROM NORTH TO SOUTH SHORTLY AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... A FEW SPOTTERS MAY BE REQUIRED LATE THIS AFTERNOON AND TONIGHT ESPECIALLY FROM SAINT JOHN TO NESS CITY AND NORTH TO WAKEENEY AND HAYS. 06
In the hours before
Special weather statement, Jul 13, 3:55 PM CDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 355 PM CDT THU JUL 13 2006 KSZ064-132145- HODGEMAN- 355 PM CDT THU JUL 13 2006 ...SIGNIFICANT WEATHER ADVISORY FOR HODGEMAN COUNTY... AT 354 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT A THUNDERSTORM WAS RAPIDLY DEVELOPING 11 MILES EAST OF KALVESTA...MOVING EAST AT 10 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. RESIDENTS IN SOUTHERN HODGEMAN COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3813 10022 3792 10022 3791 9964 3811 9970 LACY
Local storm report, Jul 13, 4:25 PM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
425 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL 12 WSW JETMORE 38.02N 100.10W
07/13/2006 E0.88 INCH HODGEMAN KS PUBLIC
&&
26Local storm report, Jul 13, 4:44 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
444 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM HAIL 13 SE DIGHTON 38.35N 100.30W
07/13/2006 E0.75 INCH LANE KS PUBLIC
&&
MBLocal storm report, Jul 13, 4:57 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
457 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM HAIL 12 SW JETMORE 37.96N 100.05W
07/13/2006 E0.88 INCH HODGEMAN KS PUBLIC
&&
01Local storm report, Jul 13, 5:33 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
533 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 13 SW JETMORE 37.95N 100.06W
07/13/2006 E0.75 INCH HODGEMAN KS PUBLIC
&&
26The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:42 PM CDT | Severe Thunderstorm Warning | DDC | Ellis | 36 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.